MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH CONCERTO; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH CONCERTO; COCHLEAR IMPLANT
Model Number MI1000 MED-EL CONCERT PIN
Medical Device Problem Codes Circuit Failure (1089); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Type of Reportable Event Malfunction
Event or Problem Description
In (b)(6) 2024, there was a sudden, uncomfortable, painful sensation in the implant area when the audio processor was actively worn and turned on.Reimplantation is considered.
 
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
On (b)(6) 2024, there was a sudden, uncomfortable, painful sensation in the implant area when the audio processor was worn.Re-implantation is considered, the date has not been scheduled yet.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field a technical implant failure seems likely.However to determine an exact root cause device investigation would be necessary.Re-implantation is considered but no date has been scheduled yet.
 
Additional Manufacturer Narrative
Conclusion: device investigation confirmed that the stimulator electronics is not working according to specifications.The failure of the electronic circuitry was probably caused by humidity ingress at detected micro-leak at the header assembly.Over a certain period of time, humidity will impinge on the electronics and cause damage, potentially leading to complete failure of the circuitry.Other mechanical damages found are attributable to the removal surgery.The problems described in the recipient report appear to match the damage found.This is a final report.
 
Event or Problem Description
The user experienced a sudden, uncomfortable, painful sensation in the implant area when the audio processor was worn.The user has been re-implanted.

Brand Name
CONCERTO
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key19773704
Report Number9710014-2024-00639
Device Sequence Number20860723
Product Code MCM
UDI-Device Identifier09008737062675
UDI-Public(01)09008737062675
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/01/2015
Device Model NumberMI1000 MED-EL CONCERT PIN
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2024
Supplement Date Received by Manufacturer07/04/2024
07/04/2024
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date09/12/2024
12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexMale